MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G09105
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address = phone:(b)(6).G4: pma/510(k) number = k182985.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving percutaneous transluminal angioplasty of the left anterior and posterior tibial arteries with an unspecified drug-coated balloon, a visible ¿weak spot¿/¿faulty¿ coating was noted on a roadrunner the firm hydrophilic wire guide.The anatomy was moderately stenosed, tortuous, calcified, or scarred.Access was obtained in the right femoral artery for a crossover approach.Another manufacturer¿s wire was inserted into an unknown access needle, and the needle was removed.Another manufacturer¿s 5-french sheath was placed over the wire guide.The user then attempted to exchange the wire for the complaint device; however, a rough spot was felt on the wire upon insertion.Upon removal of the wire, the user saw and felt ¿failed¿ hydrophilic coating ¿or something¿.Latex gloves were used with the wire, which was not altered prior to use.The hydrophilic coating had been activated with normal saline for one-to-two minutes and the wire was kept hydrated prior to the initial insertion attempt.The hydrophilic coating did not flake.A photo provided by the customer appears to show damage to the polymer jacket.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving percutaneous transluminal angioplasty of the left anterior and posterior tibial arteries with an unspecified drug-coated balloon, a visible ¿weak spot¿/¿faulty¿ coating was noted on a roadrunner the firm hydrophilic wire guide.The anatomy was moderately stenosed, tortuous, calcified, or scarred.Access was obtained in the right femoral artery for a crossover approach.Another manufacturer¿s wire was inserted into an unknown access needle, and the needle was removed.Another manufacturer¿s 5-french sheath was placed over the wire guide.The user then attempted to exchange the wire for the complaint device; however, a rough spot was felt on the wire upon insertion.Upon removal of the wire, the user saw and felt ¿failed¿ hydrophilic coating ¿or something¿.Latex gloves were used with the wire, which was not altered prior to use.The hydrophilic coating had been activated with normal saline for one-to-two minutes and the wire was kept hydrated prior to the initial insertion attempt.The hydrophilic coating did not flake.A photo provided by the customer appears to show damage to the polymer jacket.A new device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.One used device was returned to cook for investigation.An area was damage on the wire was noted approximately 104 centimeters from the proximal end.A document-based investigation evaluation was performed.No related non-conformances were found on the complaint lot or component lot, and there have been no other reported relevant complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.It is unknown what caused the damage found on the wire guide.It is possible that other contributing factors related to the use of the device in the procedure could have led to the failure observed but this cannot be definitively determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20284148
Report Number1820334-2024-01258
Device Sequence Number7485214
Product Code DQX
UDI-Device Identifier00827002091054
UDI-Public(01)00827002091054(17)270501(10)16038320
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09105
Device Catalogue NumberRPC-35-260
Device Lot Number16038320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC STARTER WIRE, BSC 5FR SHEATH.; BSC IMAGER 5FR 65CM CONTRA CATHETER.; COOK 6FR ANSEL SHEATH.
Patient SexMale